DSpace DSpace UPC
 Català   Castellano   English  

E-prints UPC >
Altres >
Enviament des de DRAC >

Empreu aquest identificador per citar o enllaçar aquest ítem: http://hdl.handle.net/2117/14729

Arxiu Descripció MidaFormat
Interlacing (LAA-1999).pdfArticle principal1,22 MBAdobe PDFThumbnail

Citació: Fiol, M. A. Eigenvalue interlacing and weight parameters of graphs. "Linear algebra and its applications", Març 1999, vol. 290, p. 275-301.
Títol: Eigenvalue interlacing and weight parameters of graphs
Autor: Fiol Mora, Miquel Àngel Veure Producció científica UPC
Editorial: Elsevier
Data: mar-1999
Tipus de document: Article
Resum: Eigenvalue interlacing is a versatile technique for deriving results in algebraic combinatorics. In particular, it has been successfully used for proving a number of results about the relation between the (adjacency matrix or Laplacian) spectrum of a graph and some of its properties. For instance, some characterizations of regular partitions, and bounds for some parameters, such as the independence and chromatic numbers, the diameter, the bandwidth, etc., have been obtained. For each parameter of a graph involving the cardinality of some vertex sets, we can define its corresponding weight parameter by giving some "weights" (that is, the entries of the positive eigenvector) to the vertices and replacing cardinalities by square norms. The key point is that such weights "regularize" the graph, and hence allow us to define a kind of regular partition, called "pseudo-regular," intended for general graphs. Here we s~aow how to use interlacing for proving results about some weight parameters and pseudo-regular partitions of a graph. For instance, generalizing a well-known result of Lovfisz, it is shown that the weight Shannon capacity 6)* of a connected graph F, with n vertices and (adjacency matrix) eigenvalues 2j > )~2 ~> '" ~> 2,, satisfies o~<o*~< Ilvll 1 -- ; - l / " ; - n 'where O is the (standard) Shannon capacity and v is the positive eigenvector normalized to have smallest entry 1. In the special case of regular graphs, the results obtained have some interesting corollaries, such as an upper bound for some of the multiplicities of the eigenvalues of a distance-regular graph. Finally, some results involving the Laplacian spectrum are derived.
ISSN: 0024-3795
URI: http://hdl.handle.net/2117/14729
Versió de l'editor: http://www.sciencedirect.com/science?_ob=ArticleURL&_udi=B6V0R-3WKXS2G-M&_user=1517299&_coverDate=03%2F15%2F1999&_rdoc=1&_fmt=high&_orig=gateway&_origin=gateway&_sort=d&_docanchor=&view=c&_acct=C000053450&_version=1&_urlVersion=0&_userid=1517299&md5=bde58bab55b6d6cacba67e1f178c13b1&searchtype=a
Apareix a les col·leccions:Altres. Enviament des de DRAC
COMBGRAF - Combinatòria, Teoria de Grafs i Aplicacions. Articles de revista
Departaments de Matemàtica Aplicada. Articles de revista

Stats Mostra les estadístiques d'aquest ítem

SFX Query

Aquest ítem (excepte textos i imatges no creats per l'autor) està subjecte a una llicència de Creative Commons Llicència Creative Commons
Creative Commons


Valid XHTML 1.0! Programari DSpace Copyright © 2002-2004 MIT and Hewlett-Packard Comentaris
Universitat Politècnica de Catalunya. Servei de Biblioteques, Publicacions i Arxius